Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 11, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 22, 2016, 3:26 AM CST for 4 counties in Florida. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 22, 2016, 3:26 AM CST (09:26 UTC)
- Expired
- Jan 22, 2016, 4:30 AM CST
- In force
- 64 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bay County, FL, Calhoun County, FL, Gulf County, FL, Liberty County, FL
The radar
The Eglin Afb radar (KEVX), 76 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 21, 6:53 PM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1670 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
224
WUUS52 KTAE 220926
SVRTAE
FLC005-013-045-077-221030-
/O.NEW.KTAE.SV.W.0011.160122T0926Z-160122T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
426 AM EST FRI JAN 22 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LIBERTY COUNTY IN THE BIG BEND OF FLORIDA...
EASTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA...
GULF COUNTY IN THE PANHANDLE OF FLORIDA...
CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 530 AM EST/430 AM CST/
* AT 426 AM EST /326 AM CST/...SEVERE THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF LYNN HAVEN TO 17
MILES SOUTHWEST OF TYNDALL AIR FORCE BASE...MOVING NORTHEAST AT 55
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PANAMA CITY...CALLAWAY...PORT ST. JOE...BLOUNTSTOWN...
SPRINGFIELD...MEXICO BEACH...STONEMILL CREEK...TYNDALL AIR FORCE
BASE...ORANGE...PARKER...WEWAHITCHKA...BRISTOL...SCOTTS FERRY...RED
OAK...MILLVILLE...NETTLE RIDGE...BLOUNTSTOWN AIRPORT...RED HILL...
HONEYVILLE AND CHIPOLA PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EST/500 AM CST/ FOR
CENTRAL FLORIDA.
LAT...LON 2975 8540 2976 8541 2977 8541 2977 8531
2992 8538 3010 8567 3012 8566 3002 8547
3002 8544 3003 8539 3013 8551 3014 8558
3014 8565 3032 8552 3033 8558 3044 8554
3053 8482 2992 8505 2978 8504
TIME...MOT...LOC 0926Z 245DEG 48KT 3041 8547 2982 8571
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
42-DVD1 follow-up statement
969
WWUS52 KTAE 221000
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
500 AM EST FRI JAN 22 2016
FLC005-221010-
/O.CAN.KTAE.SV.W.0011.000000T0000Z-160122T1030Z/
BAY FL-
500 AM EST FRI JAN 22 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BAY COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EST/500 AM CST/ FOR
NORTHWEST FLORIDA.
LAT...LON 2975 8540 2976 8541 2977 8541 2977 8540
2976 8539 2977 8531 2980 8530 2984 8532
2985 8534 2990 8536 2993 8539 3046 8539
3053 8482 2992 8505 2978 8504
TIME...MOT...LOC 1000Z 249DEG 37KT 3048 8516 2989 8540
$$
FLC013-045-077-221030-
/O.CON.KTAE.SV.W.0011.000000T0000Z-160122T1030Z/
LIBERTY FL-GULF FL-CALHOUN FL-
500 AM EST FRI JAN 22 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM
EST/430 AM CST/ FOR WESTERN LIBERTY COUNTY IN THE BIG BEND OF
FLORIDA...GULF AND CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...
AT 500 AM EST /400 AM CST/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 6 MILES NORTHWEST OF BLOUNTSTOWN TO NEAR MEXICO
BEACH...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PORT ST. JOE...BLOUNTSTOWN...MEXICO BEACH...STONEMILL CREEK...
ORANGE...WEWAHITCHKA...BRISTOL...SCOTTS FERRY...HIGHLAND VIEW...RED
OAK...DURHAM...WOODS...NETTLE RIDGE...CLARKSVILLE...BLOUNTSTOWN
AIRPORT...RED HILL...WILMA...HONEYVILLE...CHIPOLA PARK AND HOWARD
CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EST/500 AM CST/ FOR
CENTRAL FLORIDA.
LAT...LON 2975 8540 2976 8541 2977 8541 2977 8540
2976 8539 2977 8531 2980 8530 2984 8532
2985 8534 2990 8536 2993 8539 3046 8539
3053 8482 2992 8505 2978 8504
TIME...MOT...LOC 1000Z 249DEG 37KT 3048 8516 2989 8540
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 2:27 AM CST, 59 minutes earlier.
Area forecast discussion, Jan 22, 2:27 AM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
327 AM EST FRI JAN 22 2016
...Tornado Watch in effect until 11Z for western portions of the
Tri-state region...
...Gale force wind gusts in the Gulf of Mexico until Saturday
afternoon...
...Turning much colder Tonight...
.Near Term [Through Today]...
Currently have an ongoing severe weather threat with a squall line
pushing eastward across our western zones at 08z and a tornado
watch in effect. The squall line should be east of our CWA by
early afternoon along with the passage of a strong cold front.
Some locations will see the max temp for today occurring this
morning as temps will either be steady or slowly falling through
the afternoon. Gusty winds and cloudy skies will make it feel
even cooler.
.Short Term [Tonight Through Sunday]...
As the deep low pressure system continues to occlude, the surface
low will transition to a position along the coast of South Carolina
tonight and rapidly lift to the northeast through Saturday.
Meanwhile, the mid/upper level low will track eastward from north
Georgia and off the mid-Atlantic coast by late Saturday with deep
layer ridging building in from the west on Sunday. Wrap around
moisture with the exiting system will keep extensive low level
cloudiness over the region tonight through most of Saturday. Despite
the cloud cover, strong cold air advection will drop temperatures
into the 30s all zones by daybreak Saturday with near freezing
temps for our northwest zones. The wrap around precip should stay
just to the north of our CWA tonight but wouldn't be too surprised
if a few patches of light rain possibly mixed with a few flurries
make it into our northernmost GA zones late this evening ending
shortly after midnight.
With brisk northerly winds continuing on Saturday along with the
cloud cover, max temps are expected only to reach the mid to upper
40s with apparent temperatures ranging from the mid to upper 30s
north to the lower 40s south. Clouds will gradually diminish
Saturday night with winds becoming light as surface high pressure
builds in from the west. A widespread light freeze is expected
Sunday morning. Expect abundant sunshine on Sunday with max temps
moderating into the mid to upper 50s.
.Long Term [Sunday Night Through Friday]...
Another light freeze is possible Sunday night, as our forecast area
will be near the surface high pressure center and the airmass still
cool and dry. A warming trend will begin Monday afternoon as surface
winds veer to the south with the surface high sliding off the SE
U.S. coast. By Tuesday, temps warm above seasonal levels with rain
chances returning as the next cold front approaches from the
northwest. The front should push south of the local area Tuesday
night with a weak wave developing on the boundary in the central
Gulf on Wednesday. The low is forecast to cross south Florida
Wednesday night and deepen as it lifts to the northeast through the
remainder of the week. This solution will keep rain chances in the
forecast at least through Wednesday. Temps will be near to just
below normal mid to late week.
&&
.Aviation...
[Through 12Z Saturday] Conditions will be mostly MVFR at all TAF
sites at least through the morning hours with periods of heavy
rain with a squall line moving through from west to east. During
and after the storms move through winds will be gusty. Outside of
thunderstorms, gusts could reach 30 knots in the morning and
throughout the day.
&&
.Marine...
Even after the squall line moves well to the east this afternoon,
there is good agreement among the various NWP guidance that there
will be frequent gusts to 34 kts across most of our marine
area through Saturday afternoon. Thus, the gale warning will
remain in place.
&&
.Fire Weather...
Numerous showers and thunderstorms will spread from west to east
across the region this morning ahead of a strong cold front. High
transport winds with this system will generate high dispersion
values today and Saturday over portions of north Florida.
Relative humidity values will be low from Saturday through Monday,
but are not expected to reach critical thresholds. Besides, fuel
moisture will be above critical levels due to the wetting rains.
&&
.Hydrology...
The Apalachicola River at Blountstown rose to flood stage yesterday
after dam releases upstream. The rest of our area river sites are
currently below flood stage, although some remain in or near action
stage.
Light to moderate rain will affect the area through the day today
with periods of heavier rain expected late tonight through Friday
morning as a cold front moves across the forecast area. Rainfall
accumulations from this system are expected to be around 1-2" total,
with the highest totals west of the Apalachicola and Flint Rivers.
These totals are expected to cause continued flooding on the
Apalachicola River at Blountstown and cause the Choctawhatchee River
at Caryville and Bruce to rise to flood stage Sunday night. At this
time, no additional flooding is forecast, though some rivers may
remain in or return to action stage.
For more detailed information, please visit:
http://water.weather.gov/ahps2/index.php?wfo=tae
&&
.Preliminary Point Temps/PoPs...
Tallahassee 61 38 47 31 56 / 70 10 0 0 0
Panama City 62 38 48 34 54 / 50 10 0 0 0
Dothan 58 35 44 28 54 / 50 10 0 0 0
Albany 58 36 45 29 54 / 80 10 0 0 0
Valdosta 63 39 47 31 55 / 90 10 0 0 0
Cross City 63 39 48 30 57 / 80 10 0 0 0
Apalachicola 64 38 50 35 55 / 70 10 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM EST /midnight CST/ Saturday FOR
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...NONE.
AL...NONE.
GM...Gale Warning until 4 PM EST Saturday FOR Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River Fl
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach out 20 NM-Coastal waters from
Apalachicola to Destin FL out 20 NM-Waters from Suwannee
River to Apalachicola FL from 20 to 60 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...BARRY
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...LAMERS
MARINE...BARRY
FIRE WEATHER...BARRY
HYDROLOGY...MOOREIn the hours before
Local storm report, Jan 22, 1:53 AM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
253 AM EST FRI JAN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND DMG 2 WNW BASIN 31.36N 86.17W
01/22/2016 COFFEE AL 911 CALL CENTER
TREES REPORTED DOWN OVER COUNTY HIGHWAY 412 NEAR THE
COUNTY LINE.
0225 AM TSTM WND DMG 1 ESE ARCUS 31.51N 85.95W
01/22/2016 COFFEE AL 911 CALL CENTER
TREES BLOWN DOWN ACROSS COUNTY HIGHWAY 228 NEAR THE
INTERSECTION WITH COUNTY HIGHWAY 230.
&&
08-LAMERSLocal storm report, Jan 22, 2:46 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
346 AM EST FRI JAN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 AM TSTM WND DMG SSE GORDON 30.89N 86.28W
01/22/2016 WALTON FL 911 CALL CENTER
TREES DOWN ON HIGHWAY 2 WEST NEAR HIGHWAY 331.
&&
08-LAMERSLocal storm report, Jan 22, 3:02 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
402 AM EST FRI JAN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM MARINE TSTM WIND 4 SW PANAMA CITY 30.13N 85.72W
01/22/2016 M46 MPH BAY FL MESONET
46 MPH GUST AT WEATHERFLOW SITE XSTA JUST OVER ST.
ANDREWS BAY NEAR PANAMA CITY.
&&
08-LAMERSLocal storm report, Jan 22, 3:15 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
415 AM EST FRI JAN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 AM MARINE TSTM WIND 2 W PANAMA CITY BEACH 30.21N 85.88W
01/22/2016 M46 MPH BAY FL MESONET
40 KNOT PEAK GUST AT THE PANAMA CITY BEACH WATER LEVEL
OBSERVATION NETWORK GAGE.
&&
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 7:27 PM CST | Special Weather Statement | TAE | Walton | 48 min |
| Jan 21, 7:56 PM CST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 24 min |
| Jan 22, 12:39 AM CST | Special Marine Warning | TAE | 2 hr | |
| Jan 22, 12:57 AM CST | Severe Thunderstorm Warning | TAE | Bay, Holmes, Walton, Washington | 93 min |
| Jan 22, 1:45 AM CST | Tornado Warning | TAE | Holmes, Walton | 30 min |
| Jan 22, 1:48 AM CST | Tornado Warning | TAE | Holmes, Walton | 27 min |
| Jan 22, 2:31 AM CST | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 59 min |
| Jan 22, 2:43 AM CST | Tornado Warning | TAE | Bay | 47 min |
| Jan 22, 2:53 AM CST | Special Marine Warning | TAE | 2 hr | |
| Jan 22, 3:06 AM CST | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 21 hr |
| Jan 22, 3:12 AM CST | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 48 min |
| Jan 22, 3:14 AM CST | Flash Flood Warning | TAE | Bay | 91 min |
| Jan 22, 3:41 AM CST | Tornado Warning | TAE | Calhoun | 49 min |
| Jan 22, 3:53 AM CST | Tornado Warning | TAE | Bay, Gulf | 52 min |
| Jan 22, 4:17 AM CST | Severe Thunderstorm Warning | TAE | Calhoun, Franklin, Gadsden, Gulf, Jackson, Leon and 2 more | 73 min |
| Jan 22, 4:54 AM CST | Special Marine Warning | TAE | 2 hr | |
| Jan 22, 5:12 AM CST | Tornado Warning | TAE | Franklin | 33 min |
| Jan 22, 5:42 AM CST | Severe Thunderstorm Warning | TAE | Leon | 21 min |
| Jan 22, 6:23 AM CST | Special Marine Warning | TAE | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.